Skin Home > Decadron Overdose
If you have taken too much Decadron (dexamethasone), the effects may include hallucinations, heart attacks, seizures, or other problems. Due to these and other potentially serious effects, it is important to seek immediate medical attention if you or someone else may have taken an overdose. Treatment may involve supportive care, which consists of treating the symptoms caused by the overdose.
Can You Use Too Much Decadron?Decadron® (dexamethasone) is a prescription medication that belongs to a group of medicines called corticosteroids, glucocorticoids, or simply "steroids." An overdose with this medication is not likely to be extremely dangerous; however, potentially serious reactions are possible. In addition, taking large doses for an extended period of time may lead to serious long-term side effects.
- Mood changes, such as depression, euphoria (an exaggerated sense of well-being), or hallucinations
- Abnormal heart rhythms (arrhythmias)
- Heart attacks
- Gastrointestinal perforation (holes or tears in the stomach or intestines)
- Local stinging, redness, or discomfort with topical use.
- Muscle weakness
- Characteristics of Cushing's Syndrome, such as upper body obesity, a rounded face, and fat deposits around the neck
- Excessive hair growth in women
- High blood pressure (hypertension)
- Thinning of the skin
- Growth suppression in children.